MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regt3274 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the clinician "i accessed the vein with the needle.Had blood dripping out of it.Started to put the wire in.Could feel it like dragging against the needle going in, that feel always tells me i¿m in the vein.Started advancing the wire, it stopped.So i tried pulling the wire out, would not come out.Thought it may be caught on the needle tip so i pulled the needle and the wire, needle came out, wire stayed in.The pa call the surgeon he said anchor it and put bacitracin on it, he¿ll take care of it in the morning.While they were getting things i was pulling back gently and i felt it give, though i had it.Looked under my gauze and that¿s what i saw, it completely uncoiled.The patient is going to or to have it removed and have a central line placed.I asked if patient moved or had flabby arms.No didn¿t move that i could tell, firmer arm.No this felt like it was going in the vein.Usually if it¿s in the tissue can se the skin movement.I watch for that too the wire was removed.The report indicated the wire was in the vein, and it uncoiled on the way in.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed guidewire is confirmed but the exact cause remains unknown.One photo sample of a guidewire was provided for evaluation.The guidewire is shown to be inserted within the patient and the needle is not visible.The guidewire is shown to be frayed with an elongated coil wire.The core wire is curved; however, the distal tip could not be closely inspected.The characteristics of the introducer needle and guidewire could not be closely inspected from the image provided.Based on the information provided, possible contributing factors include retraction of the guidewire against the needle bevel, guidewire kinking, and retraction against resistance.Since the guidewire was observed to be frayed within the patient, the complaint is confirmed, but the exact factors contributing to the issue remain unknown.A review of the manufacturing records did not reveal any evidence to suggest that a manufacturing related root cause contributed to the reported event.
 
Event or Problem Description
It was reported by the clinician "i accessed the vein with the needle.Had blood dripping out of it.Started to put the wire in.Could feel it like dragging against the needle going in, that feel always tells me i¿m in the vein.Started advancing the wire, it stopped.So i tried pulling the wire out, would not come out.Thought it may be caught on the needle tip so i pulled the needle and the wire, needle came out, wire stayed in.The pa call the surgeon he said anchor it and put bacitracin on it, he¿ll take care of it in the morning.While they were getting things i was pulling back gently and i felt it give, though i had it.Looked under my gauze and that¿s what i saw, it completely uncoiled.The patient is going to or to have it removed and have a central line placed.I asked if patient moved or had flabby arms.Answer - no didn¿t move that i could tell, firmer arm.No this felt like it was going in the vein.Usually if it¿s in the tissue can se the skin movement.I watch for that too the wire was removed.The report indicated the wire was in the vein, and it uncoiled on the way in.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16200269
Report Number3006260740-2023-00059
Device Sequence Number11875590
Product Code LJS
UDI-Device Identifier00801741143755
UDI-Public(01)00801741143755
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000632B
Device Lot NumberREGT3274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown